Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 237, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 27, 2015, 8:28 PM MDT for 4 counties in Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2015, 8:28 PM MDT (02:28 UTC)
- Expired
- Jul 27, 2015, 9:15 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Cherry County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 161 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 8:55 PM MDT | HAIL 1.5 | Lakeside, NE | |
| Jul 27, 9:05 PM MDT | TSTM WND GST 60 | 6 Se Ellsworth, NE | MEASURED 60 MPH WIND GUST WITH A DAVIS UNIT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
585
WUUS53 KLBF 280228
SVRLBF
NEC031-069-075-161-280315-
/O.NEW.KLBF.SV.W.0237.150728T0228Z-150728T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 PM MDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 915 PM MDT
* AT 828 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTIOCH...OR
15 MILES SOUTHEAST OF ALLIANCE...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ELLSWORTH AROUND 850 PM MDT.
ASHBY AROUND 910 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TRALNOR
LAKE...WATSON LAKE...WILD HORSE FLATS...HERMAN LAKE...BRITTON LAKE...
WOLF HILL...MILES LAKE...BINGHAM...DOMINICK LAKE AND PATTERSON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4215 10274 4233 10183 4177 10183 4185 10268
4200 10268 4201 10270 4209 10270 4210 10274
TIME...MOT...LOC 0228Z 270DEG 41KT 4200 10260
HAIL...1.50IN
WIND...70MPH
$$
TAYLOR1 follow-up statement
892
WWUS53 KLBF 280248
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM MDT MON JUL 27 2015
NEC031-069-075-161-280315-
/O.CON.KLBF.SV.W.0237.000000T0000Z-150728T0315Z/
GRANT NE-GARDEN NE-CHERRY NE-SHERIDAN NE-
848 PM MDT MON JUL 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR WESTERN GRANT...NORTHERN GARDEN...SOUTHWESTERN CHERRY AND
SOUTHEASTERN SHERIDAN COUNTIES...
AT 848 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELLSWORTH...OR
25 MILES EAST OF ALLIANCE...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
ELLSWORTH AROUND 855 PM MDT.
ASHBY AROUND 915 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WATSON
LAKE...WILD HORSE FLATS...HERMAN LAKE...BRITTON LAKE...WOLF HILL...
BINGHAM...DOMINICK LAKE...PATTERSON LAKE...DIPPING VAT MEADOW AND
KINCAID LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4218 10256 4233 10183 4177 10183 4184 10254
4211 10257
TIME...MOT...LOC 0248Z 270DEG 35KT 4199 10239
HAIL...1.50IN
WIND...70MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:59 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 27, 5:59 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 659 PM CDT MON JUL 27 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 330 PM CDT MON JUL 27 2015 PRIMARY FORECAST CONCERN IN THE SHORT TERM DEALS WITH CONVECTIVE CHANCES LATE THIS AFTERNOON INTO THE OVERNIGHT. A SECONDARY CONCERN IS THE PASSAGE OF A COLD FRONT...WHICH WILL PROVIDE FOR COOLER...AND DRIER CONDITIONS. FORECAST CONFIDENCE WITH THE CONVECTIVE CHANCES ARE NOT AS HIGH AS ONE WOULD HOPE...ESPECIALLY GIVEN THE RECENT PERFORMANCE OF THE SHORT TERM MODELS. THAT BEING SAID...THE 12Z NAM WITH SUPPORT FROM THE LATEST RAP AND SEVERAL RUNS OF THE HRRR INDICATE TWO FAVORED AREAS FOR DEVELOPMENT LATE THIS AFTERNOON AND EARLY EVENING. THE FIRST IS ALONG A DRYLINE PUSH ACROSS NORTHEAST COLORADO. CURIOUS HOWEVER AS TO WHY THE MODEL IS SO AMBITIOUS WITH THE NORTHEASTWARD EXTEND OF INITIAL CONVECTION INTO SOUTHWEST NEBRASKA...BUT ON FURTHER INVESTIGATION...THE MODEL SEEMS TO BE KEYING ON A SOUTHWEST TO NORTHEAST LINE OF H7 FRONTOGENESIS EXTENDING INTO THE AREA. REGARDLESS THE LATEST MESOSCALE ANALYSIS SHOWS AN ENHANCED AREA OF DEEP LAYER MOISTURE CONVERGENCE ACROSS NORTHWEST KANSAS YIELDING SUPPORT TO THE CONVECTIVE INITIATION IN THE VICINITY OF THE TRI- STATE REGION. INSTABILITY IN THIS AREA IS SIGNIFICANT...BUT DEEP LAYER SHEAR IS LACKING. STORMS MAY HAVE TROUBLE INITIALLY...BUT AS A LLJ STRENGTHENS...CELLS SHOULD GROW UPSCALE INTO A EAST NORTHEAST PROPAGATING MCS. AM CONCERNED WITH THE HEAVY RAIN THREAT AT THIS POINT AS BUFR SOUNDINGS SHOW NEAR RECORD PWATS AT KLBF BEFORE STORM INITIATION...AND STORM MOTIONS OF 15KTS OR SO. IF THE CONVECTIVE COMPLEX MATERIALIZES LATE EVENING TO OVERNIGHT...VERY HEAVY RAINFALL IS POSSIBLE ACROSS OUR SOUTH AS WARM CLOUD DEPTHS INCREASE OVER 11K FEET. THE SECOND AREA OF CONVECTIVE DEVELOPMENT APPEARS TO BE JUST UNDERWAY ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA AS THE DRY LINE/THETA GRADIENT MIXES EAST. HOWEVER THE MODELS SEEM TO HAVE STRUGGLED WITH THE AMOUNT OF MIXING TODAY...AND GIVEN NO OTHER DISCERNABLE FEATURES OF LOW-LEVEL CONVERGENCE AT THIS TIME...CONVECTIVE CHANCES ACROSS THE SANDHILLS LATE AFTERNOON ARE IN QUESTION. THE HRRR CONTINUES TO BE FIXED ON A SOLUTION HOWEVER OF CONVECTIVE CLUSTER/S/ SPREADING EAST WITH TIME ACROSS MUCH OF THE SANDHILLS AND NORTHERN NEBRASKA. THE HRRR PICKED UP ON THIS SOLUTION EARLY...AND DID WELL WITH LAST NIGHTS CONVECTION...SO WILL HEAVILY CONSIDER THE GUIDANCE FOR THIS EVENING. EFFECTIVE BULK SHEAR IS LACKING AS OF NOW ACROSS THE SANDHILLS...BUT SLOWLY INCREASES OVER THE NEXT 6 HOURS...WITH SIGNIFICANT CAPE IN PLACE. LARGE HAIL AND GUSTY WIND WILL ALSO BE POSSIBLE WITH THESE CONVECTIVE STORMS. COLD FRONT ARRIVES DRY ASSUMING THE CONVECTION PLAYS OUT AS INDICATED ABOVE...STABLE AND COOLER CONDITIONS WILL FOLLOW FOR TUESDAY. WILL NEED TO MONITOR RH VALUES DURING PEAK HEATING ON TUESDAY ACROSS ZONES 204 AND 210...AS READINGS ARE SHOWN TO FALL BELOW 20 PERCENT. FUELS HOWEVER ARE NOT SUSCEPTIBLE TO LARGE FIRE GROWTH. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 330 PM CDT MON JUL 27 2015 TUESDAY NIGHT...AS SURFACE HIGH PRESSURE BUILDS INTO WESTERN NEBRASKA...CLEAR SKIES...LOWER SURFACE DEWPOINTS IN THE LOW TO MID 40S WILL RESULT IN A RELATIVELY COOL NIGHT. LOWS FROM THE UPPER 40S ERN PNHDL WITH LOWER TO MID 50S MUCH OF WESTERN NEBRASKA. DRY CONDITIONS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT WITH SURFACE HIGH PRESSURE AND A DRIER AIRMASS IN PLACE. WITH DEWPOINTS WEDNESDAY ONLY IN THE MID TO UPPER 40S AND HIGHS AROUND 85...THIS WILL RESULT IN AFTERNOON RELATIVE HUMIDITY FALLING TO ABOUT 25 PERCENT. MOISTURE WILL RETURN TO THE CENTRAL HIGH PLAINS INCLUDING WRN NEBR ON THURSDAY. BY AFTERNOON...ISOLATED TSTMS ARE POSSIBLE MAINLY WEST OF VALENTINE THROUGH NORTH PLATTE THEN LINGER INTO THURSDAY NIGHT ACROSS THE SRN HALF OF THE FA. ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE FRIDAY THROUGH MONDAY WITH NWRLY FLOW PERSISTING ALOFT. LOW LEVEL MOISTURE IS FORECAST TO RESIDE ACROSS THE AREA ONCE AGAIN. TEMPERATURES WILL RANGE FROM NEAR 90 THURSDAY THEN UPPER 80S TO LOWER 90S FRIDAY THROUGH MONDAY. MEDIUM RANGE MODELS AGREE ON A HUDSON BAY LOW PERSISTING WITH AN UPPER RIDGE REMAINING ACROSS THE DESERT SOUTHWEST. THIS WOULD BRING THE POTENTIAL FOR BELOW NORMAL TEMPERATURES TO THE GREAT LAKES REGION...WHILE NORMAL TEMPERATURES WOULD RESIDE ACROSS THE CENTRAL PLAINS INCLUDING WESTERN NEBRASKA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 654 PM CDT MON JUL 27 2015 A LINE OF THUNDERSTORMS SHOULD MOVE EAST ACROSS NORTHERN NEBRASKA AHEAD OF A COLD FRONT TONIGHT. IT IS UNCERTAIN IF THIS LINE WILL DEVELOP SOUTHWARD INTO SOUTHWEST NEBRASKA...AND HAVE REMOVED THE MENTION OF STORMS FROM THE NORTH PLATTE TAF. OTHERWISE SOUTH WINDS WILL SHIFT TO THE NORTHWEST LATER TONIGHT AS THE COLD FRONT CROSSES THE AREA. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JACOBS LONG TERM...ROBERG AVIATION...TAYLOR
Hazardous weather outlook, Jul 27, 2:29 PM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT MON JUL 27 2015 ...FOR TYPO... NEZ004>010-022>029-035>038-056>059-069>071-094-282030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 329 PM CDT MON JUL 27 2015 /229 PM MDT MON JUL 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER THE EASTERN PANHANDLE AND SOUTHWESTERN NEBRASKA ALONG A SURFACE BOUNDARY...AND THEN MOVE EAST THROUGHOUT THE NIGHTTIME HOURS. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER...HEAVY RAINFALL COULD ALSO BECOME A THREAT GIVEN THE SLOW STORM NATURE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GENERAL THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MOLDAN
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:18 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Garden, Grant, Sheridan | 42 min |
| Jul 27, 9:46 PM MDT | Special Weather Statement | LBF | Hooker, McPherson | 44 min |
| Jul 27, 10:07 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 38 min |
| Jul 27, 10:07 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 38 min |
| Jul 27, 10:40 PM MDT | Special Weather Statement | LBF | Logan, McPherson, Thomas | 50 min |
| Jul 27, 10:44 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 46 min |
| Jul 27, 11:00 PM MDT | Special Weather Statement | LBF | Hooker | 45 min |
| Jul 27, 11:09 PM MDT | Special Weather Statement | LBF | Sheridan | 51 min |
| Jul 27, 11:29 PM MDT | Special Weather Statement | LBF | Hooker | 31 min |
| Jul 27, 11:59 PM MDT | Special Weather Statement | LBF | Blaine, Brown, Hooker, Thomas | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.